I do .Is this normal ? I feel short of breath and tired all the time. I have recently had a cardioversion which regulated my heart beat
Hello. That rate is very low. I expect you to be tired. What does the doctor say? You need to have your medication adjusted. Ia amazed you aren't fainting when you stand up. Contact your cardiologist immediately. Biggest danger is lack of oxygen, especially if you smoke, and stroke from clots forming. Talk to any doctor on call. They will probably want you looked at, but a dose change might help. Please do this right away.
I think you mean 40 beats per minute dont you? 40 beats per second would be rather fast and I'm not sure the human heart can do that. 40 beats per minute is a bit slow though and it is probably causing your fatigue. Have you spoken to your cardiologist about these symptoms? One of the most important things you can do is to communicate with your Drs. They will tell you what is not to worry about and what is. Some people tolerate a heart rate that low and other people are symptomatic. You seem to be one of the symptomatic ones. Did you have atrial fibrillation/flutter before cardioversion or did you just have a fast heart rate? It may be possible that you may at some point need a device to keep your heart rate from going too low. It is generally desirable to keep the heart rate above 50 beats per minute.
A waking heart rate of 40bpm or below is considered bradycardia (which is a fancy medical word for slow heart beat) 40-50 while you sleep would be considered normal but when you are up and moving it should be higher. Bradycardia is the resting heart rate of under 60 beats per minute (BPM), although it is seldom symptomatic until the rate drops below 50 BPM. It sometimes results in fatigue, weakness, dizziness and at very low rates fainting.
hi, jim ive been on it for 2 years now, i also have a heart beat of 40, my dr. said its low. i had to have a cardioversion to 3 times to regulated my heart, 2 work one failed. i have a pacemaker to. im told this is a bad drug, but the dr. says i have to be on it.
I have been on this drug for more than three years. Your heart rate is low now. I started with the IV drip and then put on a progressively lower amount. At this time I take 100mgs per day. All I can say is this drug is nasty, however, it is the least nasty of the this type of drugs. Also, It does not play well with other medications. I have personally have been hospitalized for a drug interaction with an antibiotic. This site is an excellent source for any information concerning this or any other topic on drugs.
Hi, in November I was in Critical Care and diagnosed with AFib with RVR. I was on high doses of amiodarone and my heartbeat slowed to 30 one night. Now it is usually around 45. If you go to AFib support group chat rooms you will find this is a common concern.
- Amiodarone Information for Consumers
- Amiodarone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amiodarone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.